Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Raleigh, NC

June 25, 2012Halifax County, Warren County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 25, 2012, 6:57 PM EDT for Halifax County, Warren County, North Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 6:57 PM EDT (22:57 UTC)
Expired
Jun 25, 2012, 8:00 PM EDT
In force
63 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Halifax County, NC, Warren County, NC

The radar

The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:28 PM EDTHAIL 1Enfield, NCPUBLIC REPORT OF HAIL THE SIZE OF QUARTERS IN DOWNTOWN ENFIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 5:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 860 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
860 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

317 
WUUS52 KRAH 252257
SVRRAH
NCC083-185-260015-
/O.NEW.KRAH.SV.W.0139.120625T2257Z-120626T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LITTLETON...OR 14 MILES WEST OF ROANOKE
  RAPIDS...MOVING SOUTHEAST AT 30 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HALIFAX...
  ENFIELD...
  TILLERY...
  SCOTLAND NECK...
  HOBGOOD...

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3608 7731 3600 7740 3604 7752 3610 7754
      3611 7763 3615 7768 3614 7772 3616 7774
      3615 7789 3628 7800 3648 7802 3651 7793
      3649 7764 3641 7754 3632 7757 3633 7744
      3624 7737 3622 7738 3616 7726 3609 7724
TIME...MOT...LOC 2257Z 303DEG 25KT 3638 7788

$$

MWS
6 follow-up statements
305 
WWUS52 KRAH 252308
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
708 PM EDT MON JUN 25 2012

NCC185-252318-
/O.CAN.KRAH.SV.W.0139.000000T0000Z-120626T0015Z/
WARREN NC-
708 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WARREN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7724 3608 7731 3600 7740 3604 7752
      3610 7754 3611 7763 3615 7768 3615 7789
      3625 7798 3638 7791 3651 7790 3649 7764
      3645 7762 3641 7754 3635 7758 3632 7757
      3633 7744 3624 7737 3622 7738 3616 7726
TIME...MOT...LOC 2308Z 303DEG 25KT 3634 7780

$$

NCC083-260015-
/O.CON.KRAH.SV.W.0139.000000T0000Z-120626T0015Z/
HALIFAX NC-
708 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR HALIFAX COUNTY...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
AIRLIE...OR 12 MILES SOUTHWEST OF ROANOKE RAPIDS...MOVING SOUTHEAST
AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ROSEMARY...GLENVIEW...
WELDON...SOUTH WELDON...HALIFAX...ENFIELD...TILLERY...SCOTLAND NECK
AND HOBGOOD.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 173.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7724 3608 7731 3600 7740 3604 7752
      3610 7754 3611 7763 3615 7768 3615 7789
      3625 7798 3638 7791 3651 7790 3649 7764
      3645 7762 3641 7754 3635 7758 3632 7757
      3633 7744 3624 7737 3622 7738 3616 7726
TIME...MOT...LOC 2308Z 303DEG 25KT 3634 7780

$$

MWS
579 
WWUS52 KRAH 252317
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT MON JUN 25 2012

NCC083-260015-
/O.CON.KRAH.SV.W.0139.000000T0000Z-120626T0015Z/
HALIFAX NC-
717 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR HALIFAX COUNTY...

AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF AIRLIE...OR 11 MILES WEST OF HALIFAX...MOVING SOUTHEAST 
AT 40 MPH. 

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GLENVIEW...ENFIELD...
TILLERY...SCOTLAND NECK AND HOBGOOD.

THIS STORM WILL CROSS INTERSTATE 95 NEAR EXIT 160 AROUND 720 PM. 

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7731 3600 7740 3604 7747 3604 7752
      3610 7754 3611 7763 3615 7768 3615 7789
      3626 7793 3638 7791 3646 7775 3641 7754
      3635 7758 3632 7757 3633 7744 3624 7737
      3622 7738 3616 7726 3609 7724
TIME...MOT...LOC 2315Z 318DEG 34KT 3626 7775

$$

MWS
418 
WWUS52 KRAH 252331
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT MON JUN 25 2012

NCC083-260015-
/O.CON.KRAH.SV.W.0139.000000T0000Z-120626T0015Z/
HALIFAX NC-
731 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR HALIFAX COUNTY...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER U.S. 
HIGHWAY 301 NEAR ENFIELD...OR 11 MILES SOUTH OF HALIFAX...MOVING 
SOUTHEAST AT 45 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...SCOTLAND NECK... 
HOBGOOD...AND OTHERWISE RURAL AREAS IN SOUTHERN HALIFAX COUNTY.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 154 AND 168.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7724 3608 7731 3600 7741 3604 7747
      3604 7752 3610 7754 3611 7763 3615 7768
      3615 7780 3617 7782 3623 7780 3637 7769
      3638 7756 3635 7758 3631 7756 3633 7744
      3624 7737 3622 7738 3616 7726
TIME...MOT...LOC 2330Z 315DEG 39KT 3614 7761

$$

MWS
852 
WWUS52 KRAH 252348
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
748 PM EDT MON JUN 25 2012

NCC083-260015-
/O.CON.KRAH.SV.W.0139.000000T0000Z-120626T0015Z/
HALIFAX NC-
748 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SCOTLAND
NECK...OR 12 MILES SOUTHWEST OF RICH SQUARE...MOVING EAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... HOBGOOD.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3608 7731 3600 7741 3604 7747 3604 7752
      3610 7754 3611 7763 3624 7737 3622 7738
      3618 7730 3617 7730 3617 7729 3616 7726
      3609 7724
TIME...MOT...LOC 2348Z 289DEG 30KT 3612 7738

$$

MWS
291 
WWUS52 KRAH 252355
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
755 PM EDT MON JUN 25 2012

NCC083-260015-
/O.CON.KRAH.SV.W.0139.000000T0000Z-120626T0015Z/
HALIFAX NC-
755 PM EDT MON JUN 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...

AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES WEST
OF HOBGOOD...OR 9 MILES NORTH OF TARBORO...MOVING SOUTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7728 3608 7731 3600 7741 3604 7747
      3604 7752 3610 7754 3613 7738 3617 7728
      3616 7726 3609 7724
TIME...MOT...LOC 2355Z 299DEG 32KT 3601 7746

$$

MWS
035 
WWUS52 KRAH 260000
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT MON JUN 25 2012

NCC083-260010-
/O.CAN.KRAH.SV.W.0139.000000T0000Z-120626T0015Z/
HALIFAX NC-
800 PM EDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7728 3608 7731 3600 7741 3604 7747
      3604 7752 3610 7754 3613 7738 3617 7728
      3616 7726 3609 7724
TIME...MOT...LOC 0000Z 299DEG 32KT 3599 7741

$$

MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:35 PM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 25, 2:35 PM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT MON JUN 25 2012

.SYNOPSIS...
AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO
THE MID-ATLANTIC WILL DRIVE A COLD FRONT SOUTHWARD INTO CENTRAL
NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. DRY CONDITIONS ARE
EXPECTED TO PREVAIL THE REMAINDER OF THE WEEK AS A STRENGTHENING
UPPER LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST...BRINGING
ABOVE NORMAL TEMPERATURES BY THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 230 PM MONDAY...

OVERVIEW:
AN AMPLIFYING NORTHERN STREAM SHORTWAVE TROUGH AND ASSOCIATED SFC
COLD FRONT WILL SURGE SOUTH...REACHING THE VA TIDEWATER REGION THIS
AFTERNOON AND MOVING THROUGH CENTRAL NC LATER THIS EVENING.
NOTICEABLY DRIER AND COOLER AIR WILL FILTER INTO THE CAROLINAS ON
TUESDAY AS CANADIAN HIGH PRESSURE OVER THE UPPER MIDWEST/GREAT LAKES
REGIONS BUILDS SOUTHEAST INTO THE REGION.

REMAINDER OF THE AFTERNOON AND EVENING:
DEEP LAYER SCALE ASCENT ACCOMPANYING THE DIGGING SHORT WAVE TROUGH
AND ASSOCIATED COLD FRONT WILL SURGE SOUTHEAST DOWN ACROSS THE
MID-ATLANTIC SEABOARD...WITH THE CORE OF STRONG SYNOPTIC HEIGHT
FALLS ON THE ORDER OF 60-90M HEIGHT FALLS MOVING OFF THE DELMARVA
COAST THIS EVENING. NORTHERN PORTIONS OF CENTRAL NC WILL BE ON THE
SOUTHERN PERIPHERY OF THIS IMPRESSIVE SHORTWAVE TROUGH
DYNAMICS...ESPECIALLY BETWEEN 21 TO 03Z WITH DEEP LAYER SHEAR
INCREASING TO AROUND 35 TO 40KTS DURING THAT TIME...ENHANCED BY THE
RIGHT ENTRANCE REGION JET UNDERCUTTING THE DIGGING WAVE.

BEFORE THE ARRIVAL OF THE UPPER TROUGH/COLD FRONT
FORCING...MODERATE TO STRONG DESTABILIZATION WILL SUPPORT
ISOLATED TO SCATTERED CONVECTION...FOCUSED INVOF OF THE PREFRONTAL
TROUGH AND/OR DIFFERENTIAL HEATING BOUNDARY THAT HAS SETUP ACROSS
CENTRAL NC WHERE THE COMBINED EFFECTS OF SLOW STRATUS BURN OFF FROM
EARLIER THIS MORNING AND BROKEN CIRRUS CANOPY ASSOCIATED WITH THE
OUTER CIRRUS BAND HAS RESULTED IN UNEQUAL HEATING. BUT STILL EXPECT
THE MAIN SEVERE THREAT TO ACCOMPANY THE LEADING EDGE OF THE
SOUTHWARD DROPPING FRONTAL ZONE AND INCREASING SHEAR FROM THE NORTH.
GIVEN INCREASING SHEAR...EXPECT ANY CONVECTION THAT DEVELOPS WILL BE
ORGANIZED...WITH ROTATING UPDRAFTS CERTAINLY POSSIBLE. IN FACT...THE
ENVIRONMENT APPEARS TO BE SUPPORTIVE OF LEFT/RIGHT SPLITTING
SUPERCELLS (EQUALLY FAVORED) GIVEN UNIDIRECTIONAL SHEAR IN NW FLOW
ALOFT. SHEAR PROFILES SHOW THE MAJORITY OF SPEED SHEAR IN THE
MID-LEVELS (10-20 KFT AGL)...WITH NO MORE THAN 10-15 KNOT FLOW BELOW
10 KFT AGL AND LITTLE IF ANY CLOCKWISE HODOGRAPH CURVATURE. SO...IN
THE ABSENCE OF ANY MESOSCALE OR CONVECTIVE INTERACTIONS THAT ACT TO
ENHANCE LOW-LEVEL SHEAR...THE SEVERE THREAT WILL BE CONFINED TO
DAMAGING WINDS AND LARGE HAIL. EXPECT THE THREAT FOR SEVERE WEATHER
TO BE GREATEST BETWEEN 3 PM AND 11 PM WITH POPS TAPERING OFF FROM
NORTH TO SOUTH BY 06Z AS FRONT PUSHES SOUTH OF THE FORECAST AREA.

TONIGHT:
MIN TEMPS TONIGHT WILL BE DEPENDENT ON THE TIMING OF THE COLD
FRONTAL PASSAGE AND DRIVEN BY CAA. AT THIS TIME EXPECT THE COLD
FRONT TO CROSS THE VA/NC BORDER SHORTLY AFTER 00Z...AND THE NC/SC
BORDER BY OR SHORTLY AFTER 06Z. LOW-LEVEL THICKNESSES ARE PROGGED TO
PLUMMET TO AROUND 1365 METERS AT KGSO BY 12Z/26 TUESDAY...
APPROXIMATELY 40 METERS BELOW CLIMATOLOGICAL VALUES FOR THIS TIME OF
YEAR. COOLEST ACROSS THE NORTH WHERE COOLER AIR WILL BE FIRST TO
ARRIVE. MIN TEMPS RANGING FROM THE UPPER 50S NEAR THE VA BORDER TO
THE MID 60S SOUTH.

TUESDAY:
BUILDING CP AIRMASS WILL MAKE ABSOLUTELY DELIGHTFUL CONDITIONS
FOR LATE JUNE...WITH BL DEWPOINTS INTO THE MID 40S RESULTING IN
COMFORTABLE RH LEVELS. LOW-LEVEL THICKNESSES ARE PROJECTED TO
BE AROUND 20 METERS BELOW NORMAL...SUPPORTING DAYTIME HIGHS IN THE
79 TO 83.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 1230 PM MONDAY...

LATEST FORECAST TRACK FOR TROPICAL STORM DEBBY TAKES THE STORM
ACROSS THE UPPER FLORIDA PENINSULA IN THE THURSDAY TIME FRAME. THE
STORM WILL REMAIN TOO FAR SOUTH TO INFLUENCE THE SHORT TERM FORECAST.

UPPER TROF MIGRATES OFFSHORE WITH WARM CORE RIDGING BUILDING IN FROM
THE MIDWEST. STRONG CAPPING ALOFT WILL SUPPRESS CONVECTION AND TEMPS
WILL BE ON THE UPSWING...FROM NEAR NORMAL MID TO UPPER 80S ON WED TO
THE LOW...PERHAPS MID 90S ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 1230 PM MONDAY...

THE TRACK OF TROPICAL STORM DEBBY REMAINS IN QUESTION AND A TRACK
NEARER THE ATLANTIC COAST COULD PERHAPS PRODUCE SOME IMPACTS IN FAR
EASTERN NC IN THE LATE WEEKEND. OTHERWISE...THE MID LEVEL RIDGE
BUILDING IN FROM THE WEST FLATTENS ACROSS THE SOUTHERN CONUS INTO
THE WEEKEND. THE RESULTING CAPPED ATMOSPHERE WITH HOT AIRMASS IN
PLACE AND COPIOUS SUN WILL ALLOW TEMPS TO APPROACH RECORD TRIPLE
DIGITS ON FRI AND SAT.

RETROGRESSION WESTWARD OF THE RIDGE LATE THIS WEEKEND WOULD TAKE THE
EDGE OFF THE HIGHS IN NORTHWEST FLOW...BUT STILL LOOKS LIKE MOSTLY
MID 90S SUN AND MON. LOSS OF THE CAP WOULD ALSO PERMIT WIDELY
SCATTERED DIURNAL CONVECTION. WITH NO SIGNIFICANT FORCING MECHANISMS
DETECTABLE AT THIS POINT...WILL KEEP POPS IN THE SLIGHT CHANCE
RANGE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 145 PM MONDAY...

24-HR TAF PERIOD:

A DIGGING SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL ACT ON A
MOIST AND INCREASINGLY UNSTABLE AIRMASS TO SUPPORT SCATTERED STRONG
TO SEVERE THUNDERSTORMS ACROSS CENTRAL NC THIS AFTERNOON EVENING.
TERMINALS FROM RDU EASTWARD APPEAR TO HAVE THE BEST CHANCE OF
EXPERIENCING A SUB-VFR CONDITIONS IN HEAVY RAIN...WITH STRONG
THUNDERSTORM WIND GUSTS AND EXCESSIVE LIGHTNING ALSO POSING A
THREAT. THE FRONT WILL SLIP SOUTH OF THE AREA BY 06Z
TUESDAY...ENDING THE THREAT FOR STORMS WITH SKIES CLEARING OUT AS
SIGNIFICANTLY DRIER AND COOLER AIR ADVECT INTO THE AREA FROM THE NW.

LOOKING AHEAD:
AT THIS TIME EXPECT VFR CONDITIONS WITH CLEAR SKIES AND VERY LITTLE
CHANCE FOR PRECIPITATION THROUGH SATURDAY AS A STRENGTHENING UPPER
LEVEL RIDGE BUILDS INTO THE AREA FROM THE WEST.

&&

.CLIMATE...
UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET:

JUNE 29 (FRIDAY)--
RDU: 101 (1945)
GSO: 99 (1959)
FAY: 105 (1931)

JUNE 30 (SATURDAY)--
RDU: 102 (1959)
GSO: 101 (1959)
FAY: 101 (1959)

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...MLM
LONG TERM...MLM
AVIATION...CBL
CLIMATE...BADGETT
Hazardous weather outlook, Jun 25, 5:48 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT MON JUN 25 2012

NCZ008>011-026>028-041>043-078-262200-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-WAYNE-
548 PM EDT MON JUN 25 2012

...SEVERE THUNDERSTORM WATCH 429 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT LAKES INTO
THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO CENTRAL
NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE
FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME
SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING WINDS.
THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11 PM THIS
EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED WITH
ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN
THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST
MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

NCZ007-021>025-038>040-073>077-083>086-088-089-262200-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
548 PM EDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT. AN UPPER LEVEL TROUGH DIGGING SOUTHEAST FROM THE GREAT
LAKES INTO THE MID-ATLANTIC WILL PUSH A COLD FRONT SOUTHWARD INTO
CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND EVENING. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD
OF THE FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO
BECOME SEVERE...WITH A PRIMARY THREAT OF LARGE HAIL AND DAMAGING
WINDS. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST THROUGH 11
PM THIS EVENING. IN ADDITION...EXCESSIVE LIGHTNING CAN BE EXPECTED
WITH ANY STORM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ALTHOUGH UNCERTAINTY PERSISTS DUE TO ABNORMALLY LOW CONFIDENCE IN
THE EVOLUTION OF TROPICAL CYCLONE DEBBY...LONG RANGE FORECAST
MODELS CONTINUE TO INDICATE WELL ABOVE NORMAL TEMPERATURES FRIDAY
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS SHOULD
STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Special weather statement, Jun 25, 6:02 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT MON JUN 25 2012

NCZ083-084-252300-
ANSON-RICHMOND-
602 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES
THROUGH 700 PM EDT...

AT 601 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EAST ROCKINGHAM...OR ABOUT OVER ROCKINGHAM...MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST ROCKINGHAM.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3497 7964 3481 7977 3488 7998 3503 7986
TIME...MOT...LOC 2201Z 292DEG 3KT 3492 7984

23
Special weather statement, Jun 25, 6:28 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT MON JUN 25 2012

NCZ010-011-252330-
HALIFAX-WARREN-
628 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 730 PM EDT...

AT 628 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WISE...OR ABOUT 9 MILES NORTH OF WARRENTON...MOVING SOUTHEAST AT 35
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LAKE GASTON...
LITTLETON...AIRLIE...ENFIELD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

&&

LAT...LON 3651 7788 3647 7763 3645 7762 3641 7754
      3637 7754 3635 7758 3632 7757 3631 7753
      3633 7744 3625 7738 3610 7757 3610 7760
      3645 7829 3655 7820 3655 7790
TIME...MOT...LOC 2228Z 310DEG 29KT 3650 7808

23
Special weather statement, Jun 25, 6:34 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT MON JUN 25 2012

NCZ086-252330-
HOKE-
634 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS HOKE COUNTY THROUGH 730 PM
EDT...

AT 634 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOWMORE...OR ABOUT 6 MILES WEST OF RAEFORD...STATIONARY.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL CENTRAL HOKE
COUNTY.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3487 7935 3494 7936 3494 7935 3499 7940
      3507 7937 3501 7906 3496 7903 3495 7903
      3483 7919 3483 7923
TIME...MOT...LOC 2234Z 135DEG 1KT 3497 7932

23!
Special weather statement, Jun 25, 6:54 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT MON JUN 25 2012

NCZ010-011-260000-
HALIFAX-WARREN-
654 PM EDT MON JUN 25 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 800 PM EDT...

AT 654 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LITTLETON...OR ABOUT 13 MILES EAST OF WARRENTON...MOVING SOUTHEAST AT
30 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AIRLIE...ENFIELD.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
TUESDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3615 7728 3600 7743 3604 7747 3604 7752
      3606 7754 3608 7753 3610 7754 3611 7763
      3615 7768 3613 7772 3616 7774 3616 7777
      3638 7807 3652 7793
TIME...MOT...LOC 2254Z 309DEG 25KT 3639 7791

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 6:02 PM EDTSpecial Weather StatementRAHRichmond58 min
Jun 25, 6:28 PM EDTSpecial Weather StatementRAHHalifax, Warren62 min
Jun 25, 6:34 PM EDTSpecial Weather StatementRAHHoke56 min
Jun 25, 6:54 PM EDTSpecial Weather StatementRAHHalifax66 min
Jun 25, 7:26 PM EDTSevere Thunderstorm WarningRAHEdgecombe49 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.